Texas, 2006

Drought in Texas, August 1 to 31, 2006

August 1 to 31, 2006 · NWS OUN · 8 events in 8 counties and zones

8 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
$500,000
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 8:28 PM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 31, 8:28 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT MON JUL 31 2006

.UPDATE...
SCATTERED STORMS IN THE TEXAS PANHANDLE AND WEST TEXAS ARE ONLY
ABOUT A COUNTY AND A HALF AWAY FROM THE WESTERN BORDER OF THE CWA
CURRENTLY. BUT EARLIER CONVECTION IN THE FAR EASTERN TEXAS
PANHANDLE JUST KEPT DISSIPATING BEFORE REACHING THE 100TH
MERIDIAN. WILL NOT UPDATE RIGHT NOW BUT WILL MONITOR TRENDS AND
UPDATE TO ADD POPS LATER IF THE CONVECTION HOLDS TOGETHER AND
APPROACHES THE CWA BORDER. OTHERWISE CURRENT FORECAST LOOKS GOOD.

&&

.PREV DISCUSSION... (ISSUED 334 PM CDT MON JUL 31 2006)

DISCUSSION...
THE HEAT CONTINUES.... A COLD FRONT THAT WAS EXPECTED TO BRING
TEMPORARY RELIEF FROM THE HEAT TO MUCH OF OKLAHOMA ABOUT MID-WEEK
IS NOW LOOKING LIKE IT WILL ONLY AFFECT THE NORTHERN HALF OR THIRD
OF THE STATE INSTEAD. WE HAVE FOLLOWED THE NAM/WRF MODEL FOR
FRONTAL TIMING... SINCE THE GFS SEEMS TO BE CONFUSED BY THE NEARLY
STATIONARY UPPER LOW TO OUR WEST.

IN GENERAL... THE CHANGES TO THE FORECAST HAVE BEEN SMALL...
EXCEPT FOR CENTRAL OKLAHOMA DURING THE MIDDLE AND LATTER PART OF
THIS WEEK... AS DESCRIBED ABOVE. WE HAVE EXTENDED THE HEAT
ADVISORY INTO WEDNESDAY FOR ALL OUR FORECAST AREA EXCEPT THE
NORTHWEST CORNER OF OKLAHOMA. ALTHOUGH WE MAY NOT MEET TECHNICAL
CRITERIA... THE PROLONGED HEAT PLUS VERY WARM OVERNIGHT LOWS SEEM
TO STILL SUPPORT AN ADVISORY. ALSO... WE HAVE REPLACED THE FIRE
WEATHER WATCH WITH A RED FLAG WARNING FOR TOMORROW... USING THE
AREA COVERED BY TODAYS - LARGER - RED FLAG WARNING INSTEAD OF THE
FORMER FIRE WEATHER WATCH. THE FIRE CONDITIONS APPEAR ESSENTIALLY
IDENTICAL TO TODAY... WHICH SUPPORTS KEEPING THE AREA AND TIMING THE
SAME.

RAIN PROBABILITIES WILL INCREASE FROM NIL TO MODEST CHANCES BY
MID-WEEK WITH THE FRONT. AS USUAL... THE EXACT POSITION OF THE
FRONT WILL MAKE A LOT OF DIFFERENCE IN RAIN CHANCES FOR ANY GIVEN
LOCATION. IT APPEARS THAT THE GREAT MAJORITY OF ANY PRECIPITATION
THAT DOES OCCUR WILL BE ALONG AND NORTH OF THE FRONT.

THE FRONT SHOULD DISSIPATE THIS WEEKEND AND RETURN THE REGION TO
ROUGHLY SEASONAL TEMPERATURES WITH LITTLE OR NO CHANCE OF RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  78 101  77 102 /   0  10   0  10
HOBART OK         77 104  76 103 /  10  10  10  10
WICHITA FALLS TX  77 104  77 103 /   0  10   0  10
GAGE OK           74 103  74  95 /  10  10  20  30
PONCA CITY OK     78 102  78 102 /  10  10  10  10
DURANT OK         77 101  77 101 /   0  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 12 PM TO 8 PM CDT TUESDAY FOR OKZ004-
     OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
     OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-
     OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ027-OKZ028-OKZ029-
     OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-
     OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.

     HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR OKZ006-OKZ007-OKZ008-
     OKZ011-OKZ012-OKZ013-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
     OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
     OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-
     OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-
     OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

     HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR OKZ004-OKZ005-OKZ009-
     OKZ010-OKZ014.

TX...RED FLAG WARNING FROM 12 PM TO 8 PM CDT TUESDAY FOR TXZ083-
     TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR TXZ083-TXZ084-TXZ085-
     TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&
Hazardous weather outlook, Jul 31, 11:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUL 31 2006

OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A HOT AND STABLE RIDGE OF HIGH PRESSURE WILL PREVENT THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
TAKE PRECAUTIONS TO MITIGATE THE AFFECTS OF THE HEAT ON PEOPLE AND
PETS. PLEASE REFER TO THE HEAT ADVISORY FOR DETAILS.

IN ADDITION TO THE HEAT...BREEZY WINDS AND DRY VEGETATION WILL
MAINTAIN VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON AND
EVENING. PLEASE REFER TO THE FIRE DANGER STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
A SLOW MOVING COLD FRONT WILL ENTER NORTHWEST OKLAHOMA WEDNESDAY...
AND GRADUALLY PUSH TOWARD CENTRAL OKLAHOMA THURSDAY AND FRIDAY.
SCATTERED THUNDERSTORMS DURING THIS PERIOD MAY PRODUCE FREQUENT
LIGHTNING... STRONG WIND GUSTS... AND LOCALLY HEAVY DOWNPOURS. A
SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS THE
FRONT STALLS.

OTHER HAZARDOUS WEATHER...
HEAT STRESS WILL CONTINUE TO BE A CONCERN FOR PEOPLE AND PETS THE
NEXT SEVERAL DAYS. A HEAT ADVISORY REMAINS IN EFFECT THROUGH
TUESDAY. STAY INDOORS AND DRINK PLENTY OF WATER.

FIRE DANGER WILL REMAIN VERY HIGH TO EXTREME THROUGH THE MIDDLE OF
THIS WEEK...DUE TO HOT TEMPERATURES...GUSTY WINDS... AND DRY
VEGETATION. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS ON
CONDITIONS FOR TUESDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

CORRECTED FOR NEXT ISSUANCE DAY...
24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Hardeman

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hardeman forecast zone
Property damage
$20,000
Crop damage
$500,000
Reported by
OFFICIAL NWS OBS.
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

Drought conditions remained in the highest category, exceptional (D4), throughout the month of August across western north Texas. The dry, hot conditions maintained an increased level in wildfire potential across the area. The lack of water caused some communities to implement water restrictions. The agriculture community continued to be hit hard with a lack of pasture land and hay for livestock. Farm ponds also continued to dry up across the area. Recreation activities on area lakes were affected by the drought conditions. The lack of water has caused many lakes to lose shorelines causing many boat ramps and docks to become dry. The low water levels affected boaters in other ways by bringing the lake bottom and objects on the lake floor closer to the surface.

Drought, Archer

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Archer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

Drought, Baylor

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Baylor forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

Drought, Clay

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

Drought, Foard

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Foard forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

Drought, Knox

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Knox forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

Drought, Wichita

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Wichita forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Drought, Wilbarger

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529373, 5529374, 5529375, 5529376, 5529377, 5529378, 5529379, 5529380.